Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 72, NWS Jackson, KY

June 21, 20164 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2016, 2:56 PM EDT for 4 counties in Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2016, 2:56 PM EDT (18:56 UTC)
Expired
Jun 21, 2016, 3:30 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bath County, KY, Menifee County, KY, Morgan County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:33 PM EDTTSTM WND DMG1 Se Stoll, KYTREE DOWN ON HIGHWAY 1010.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 2:01 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.3
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

012 
WUUS53 KJKL 211856
SVRJKL
KYC011-165-175-205-211930-
/O.NEW.KJKL.SV.W.0072.160621T1856Z-160621T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
256 PM EDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTH CENTRAL ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 330 PM EDT

* AT 256 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OLYMPIA
  SPRINGS...OR 7 MILES SOUTHEAST OF OWINGSVILLE...MOVING SOUTHEAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OWINGSVILLE...FRENCHBURG...WELLINGTON...SALT LICK...DAN...STOLL...
  BIG WOODS...ROTHWELL...BOURBON FURNACE...PRESTON...CROOKS...
  DENNISTON...YALE...ZILPO...BANGOR...KOREA...PARAGON...SUDITH...
  ARTVILLE AND MARIBA.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
121 AND 122.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3806 8333 3785 8348 3786 8351 3783 8353
      3800 8376 3801 8376 3804 8380 3806 8381
      3814 8375
TIME...MOT...LOC 1856Z 301DEG 36KT 3804 8371 

HAIL...<.75IN
WIND...60MPH
 
$$

RAY
3 follow-up statements
023 
WWUS53 KJKL 211904
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT TUE JUN 21 2016

KYC011-165-175-205-211930-
/O.CON.KJKL.SV.W.0072.000000T0000Z-160621T1930Z/
MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-
304 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR MENIFEE...NORTHWESTERN MORGAN...SOUTH CENTRAL ROWAN AND
SOUTHEASTERN BATH COUNTIES...

AT 303 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUDITH...OR
NEAR FRENCHBURG...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FRENCHBURG...WELLINGTON...SALT LICK...DAN...YALE...STOLL...ZILPO...
BIG WOODS...BANGOR...KOREA...ROTHWELL...PARAGON...SUDITH...
ARTVILLE...MARIBA...EBON...OLYMPIA SPRINGS...YOUNG SPRINGS...
POMEROYTON AND SCRANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3806 8333 3785 8348 3786 8351 3783 8353
      3800 8376 3801 8376 3805 8371 3807 8369
      3812 8365
TIME...MOT...LOC 1903Z 301DEG 36KT 3800 8363 

HAIL...<.75IN
WIND...60MPH
 
$$

GEOGERIAN
679 
WWUS53 KJKL 211916
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT TUE JUN 21 2016

KYC011-165-175-205-211930-
/O.CON.KJKL.SV.W.0072.000000T0000Z-160621T1930Z/
MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-
316 PM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR MENIFEE...NORTHWESTERN MORGAN...SOUTH CENTRAL ROWAN AND
SOUTHEASTERN BATH COUNTIES...

AT 315 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KOREA...OR 7
MILES EAST OF FRENCHBURG...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FRENCHBURG...WELLINGTON...DAN...YALE...STOLL...ZILPO...BIG WOODS...
BANGOR...KOREA...ROTHWELL...PARAGON...SUDITH...ARTVILLE...MARIBA...
EBON...POMEROYTON...SCRANTON...RATLITT AND DENNISTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3806 8333 3785 8348 3786 8351 3783 8353
      3796 8370 3799 8368 3803 8362 3805 8360
      3810 8354
TIME...MOT...LOC 1915Z 301DEG 36KT 3793 8349 

HAIL...<.75IN
WIND...60MPH
 
$$

GEOGERIAN
939 
WWUS53 KJKL 211926
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT TUE JUN 21 2016

KYC011-165-175-205-211936-
/O.EXP.KJKL.SV.W.0072.000000T0000Z-160621T1930Z/
MENIFEE KY-MORGAN KY-ROWAN KY-BATH KY-
326 PM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR MENIFEE...NORTHWESTERN
MORGAN...SOUTH CENTRAL ROWAN AND SOUTHEASTERN BATH COUNTIES WILL
EXPIRE AT 330 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

LAT...LON 3806 8333 3785 8348 3786 8351 3783 8353
      3796 8370 3799 8368 3803 8362 3805 8360
      3810 8354
TIME...MOT...LOC 1924Z 301DEG 36KT 3793 8349 

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:12 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 21, 2:12 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
212 PM EDT TUE JUN 21 2016

.UPDATE...
Issued at 212 PM EDT TUE JUN 21 2016

Current surface analysis as of 18z shows strong convection finally
developed to the north and west and tracking southeast into
eastern Kentucky. Surface heating and a decent gradient tracking
southeast has finally created a concern for severe storms. Thus, a
Severe Thunderstorm Watch has been issued with some strong storms
already moved into the area. The watch will mainly include the
north and eastern portion of the area as this region has the best
support and instability. Have updated pops and issued the watch
with this update and a new ZFP has been sent out.

UPDATE Issued at 1024 AM EDT TUE JUN 21 2016

Updated the forecast this morning to lower morning pops as most of
the showers have dissipated and moved southeast into VA and TN.
While a few other pop ups are indicated into late morning, the
bulk of the redevelopment should hold off till this afternoon.
Current runs of the HRRR hint at convection not being as rigorous
this afternoon as previously advertised and upstream morning
sounding indicates a bit of dry air in place. This may hinder
afternoon convection or at least lessen the chance of organized
convection. Will provide another update into the afternoon as this
scenario unfolds. A new ZFP has been issued to account for the
lessened pops.

UPDATE Issued at 657 AM EDT TUE JUN 21 2016

Cold front should now be located across the far northern portion
of the state. Moisture ahead of this system is already starting to
interact with daytime heating and enhanced lift, as a few small
showers start popping up across the northeast CWA. However, this
coverage is actually less (more isolated in nature) compared to
the original 4am forecast package. Main update was to go back and
cut back pops to only isolated to sct over the next few hours,
before we get enough heating to really start spawning convection
across the CWA. Also, went ahead and freshened up the near term
forecasts for temps, dew points, and winds to make sure they were
well on track with current conditions. Changes have been published
and sent to NDFD/web, though changes were not enough to warrant a
new forecast package.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 425 AM EDT TUE JUN 21 2016

A cold front is currently pushing southward into southern Indiana
and southern Ohio. An area of convection was located just ahead of
this frontal boundary during the evening and first part of the
overnight, but continues to lose strength as it moves southward into
northern KY. This should end up causing little impacts, other than
maybe a small sprinkle. Meanwhile, the cold front will continue to
track southward into the CWA through the morning hours. As we gain
daytime heating, expect showers to begin developing along and just
ahead of the frontal boundary. These showers will be fed with
increasing instability, even in the morning hours, so thunderstorms
will be soon to follow. By afternoon, the cold front will be
centered between I-64 and the Mountain Parkway in eastern KY. Most
convection (at least strongest convection) will continue south of
this line, with CAPE values peaking near or over 3k j/kg, DCAPE near
1k j/kg, and impressive LIs in the -6 to -8 range. SPC continues to
highlight us in the slight risk area, with model soundings
continuing to support the potential for high winds mixing down to
the surface, along with decent large hail growth potential. Winds
will be maximized aloft by a upper level jet streak which will push
south into the region during the afternoon as well, also helping to
increase the shear and sustainability of these storms.

In addition to the severe potential, still looking at decent PWATs
generally around 1.75 inches in the afternoon (some locations
higher). This is reduced slightly from previous NAM12 run 24 hours
ago, but still supports that any storms that do develop could
produce some heavy to torrential rainfalls. The excessive rainfall
discussion issued for today also notes that westerly winds could
enhance rainfall in the upslope regions in the far southeast portion
of the state.

The frontal zone will remain nearly stationary into this evening and
overnight, continuing to weaken, before slowly shifting back
northward as a warm front during the day Wednesday. A small area of
high pressure will move in from the south during the overnight.
Despite the present boundary, though weak, diurnal instability will
play the largest roll in numerous areas of convection today. As we
lose our heating during the evening and into the overnight, coverage
will become more sct in nature, and cooler temperatures near the
surface overnight will put a near surface inversion in place.
Instability will still be present however, though not as robust as
this afternoon. As such, sct convection cannot be ruled out across
portions of eastern KY throughout the overnight as well.

As we head into Wednesday, new concerns for strong to severe storms
arise. The warm front will quickly shift northward out of the state
in the morning, as a center of surface low pressure moves eastward
from the central plains and into northern IL by 21z. It should then
continue to quickly shift eastward toward Indiana through 0z
Thursday. Deep SW flow will take hold across the region throughout
the day Wednesday, with strong WAA and moisture advection flowing in
off of the Gulf Of Mexico. The increase in instability with this
regime in place, in addition to the exiting weak warm frontal
boundary, will be enough to spark more showers and thunderstorms
across much of KY. However, exact coverage and placement of theses
storms is still a bit in low confidence at this time, so tried to
keep with only chance mentioning. With the near surface southerly
flow in place, directional wind shear will be more at play for this
day's convection, in addition to CAPE values increasing back into
the 2500 to 3000 j/kg range with LI's bottoming out between -7 and -
8 by 21Z. As a result, SPC has highlighted the northern half of our
CWA as a slight risk area once more for severe storm potential into
the afternoon and evening, generally closest to the exiting boundary.

.LONG TERM...(Wednesday night through Monday)
Issued at 430 AM EDT TUE JUN 21 2016

The models are in fairly good agreement aloft through the first
part of the extended forecast before breaking down late in the
period. They all depict the core of the strong ridge over the Deep
South holding in place while the southern edge of the jet stream
flows through the Great Lakes and Ohio Valley. Embedded within
this flow will be a couple of key shortwaves that pass by just to
the north of eastern Kentucky through Friday morning. Following
this, the southern ridge extends its influence north over the
region on Saturday, though another trough rides east along the
international border with the GFS significantly slower than the
stronger, but also more progressive, ECMWF. Ahead of this
feature's push toward the Great Lakes, energy will scoot along the
northern extent of the ridge to affect Kentucky on Sunday and
again Monday, with some significant height falls depicted for the
area that night. The model agreement early on lends support for a
general blend, but the differences late would argue for greater
uncertainty across the nation, while locally the patterns remain
similar enough to warrant at least average confidence in the
consensus solution.

Sensible weather will feature the probable remains of an MCS
slipping off to the northeast on Wednesday night ahead of a
developing SFC low moving into the into the Midwest. This quick
moving low will them head into the Mid Atlantic states with its
trailing cold front laying out through Kentucky during peak
heating Thursday. Depending on the remnants of the nocturnal
activity we will see the potential for strong to severe storm
development along this boundary. This concern will continue to be
highlighted in the HWO. The front should then push south of the
CWA for the end of the week and into the start of the weekend,
though probably stay close enough that we can not promise dry
weather for at least southwest parts of the forecast area. The
precipitation chances then increase through the rest of the
forecast as heat and humidity build back in for the latter part of
the weekend and into Monday in conjunction with the front coming
back north.

As for the CR Init: have adjusted MinT grids most nights
anticipating some small to moderate ridge and valley splits. Also
tweaked PoPs later on in the forecast to effect more of a diurnal
pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 202 PM EDT TUE JUN 21 2016

Main impacts to aviation across eastern Kentucky will be this
evening into early tonight as showers and thunderstorms will be
moving southeast through the area mainly impacting SYM, JKL, LOZ
and SJS with IFR and below impacts. Expect a break in the activity
by 00z as the warm front lifts northeast. This will however, also
allow additional fog development as some areas clear out from 00z
to 08z. By 12z, another round of showers and thunderstorms will be
diving southeast through the area ahead of a cold front. This will
provide another round of IFR and below conditions by the end of
the TAF period.

&&

.JKL Watches/Warnings/Advisories...
None.
&&

UPDATE...SHALLENBERGER
SHORT TERM...JMW
LONG TERM...GREIF
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 21, 2:44 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT TUE JUN 21 2016

KYZ044-050>052-058>060-069-088-104-106>120-222145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-
HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...MCKEE...
ANNVILLE...CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...
INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
244 PM EDT TUE JUN 21 2016

...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL BE PRESENT THROUGH THIS EVENING...SOME
STORMS MAY BE SEVERE THROUGH THIS AFTERNOON MAINLY SOUTH OF THE
I-64 CORRIDOR. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING
WINDS...LARGE HAIL...TORRENTIAL RAINFALL...AND FREQUENT CLOUD-TO-
GROUND LIGHTNING.

SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY AND
THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING.

THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON FRIDAY AND AGAIN
ON SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
TODAY THROUGH THURSDAY. FURTHER SPOTTER ACTIVATION MAY BE NEEDED
FOR STORMS LATER IN THE WEEK AS WELL.

KYZ068-079-080-083>087-222145-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-
INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...BURNSIDE...
SOMERSET...LONDON...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE
244 PM EDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WILL BE PRESENT THROUGH THIS EVENING. THE
MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...TORRENTIAL
RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY AND
THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING.

THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON FRIDAY AND AGAIN
ON SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
ON WEDNESDAY AND THURSDAY. FURTHER SPOTTER ACTIVATION MAY BE
NEEDED FOR STORMS LATER IN THE WEEK AS WELL.

JMW/SHALLENBERGER

In the hours before

Special weather statement, Jun 21, 2:04 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
204 PM EDT TUE JUN 21 2016

KYZ106-107-109-211830-
MORGAN-JOHNSON-MAGOFFIN-
204 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT MORGAN...JOHNSON...MAGOFFIN...

AT 203 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST LIBERTY...MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...SALYERSVILLE...BROWNLOW...GORDON FORD...WILLIAMS...
CISCO...WHITE OAK...CROCKETT...GRAYFOX...ELNA...PERLIE...MIMA...
QUOD...EVER...RELIEF...LENOX...PLUTARCH...LIBERTY ROAD...
POMP AND FLAT FORK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHEASTERN...SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3799 8302 3796 8300 3798 8297 3797 8287
      3775 8304 3788 8336 3801 8328
TIME...MOT...LOC 1803Z 281DEG 27KT 3793 8325

RAY
Special weather statement, Jun 21, 2:16 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
216 PM EDT TUE JUN 21 2016

KYZ050-051-060-211900-
MONTGOMERY-BATH-MENIFEE-
216 PM EDT TUE JUN 21 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...BATH...
MENIFEE COUNTIES THROUGH 3 PM EDT...

AT 215 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR PARIS...OR
16 MILES NORTHWEST OF MOUNT STERLING...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...MARSHALL...JEFFERSONVILLE...CAMARGO...
SHARPSBURG...SALT LICK...LOWER SPENCER...BETHEL...FLAT CREEK...
BOURBON FURNACE...PRESTON...ODESSA...EWINGTON...SIDEVIEW...
WALKERS CROSSING...HOPE...STEPSTONE...PREWITT AND CEDAR GROVES.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 129.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3823 8369 3822 8370 3820 8366 3817 8364
      3819 8363 3819 8360 3817 8359 3815 8362
      3812 8360 3815 8358 3814 8356 3805 8357
      3790 8380 3800 8401 3811 8408 3828 8387
TIME...MOT...LOC 1815Z 300DEG 37KT 3823 8416

RAY
Special weather statement, Jun 21, 2:34 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EDT TUE JUN 21 2016

KYZ050-058-059-211930-
MONTGOMERY-ESTILL-POWELL-
234 PM EDT TUE JUN 21 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...ESTILL AND
POWELL COUNTIES THROUGH 330 PM EDT...

AT 233 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINCHESTER...OR 13
MILES SOUTHEAST OF LEXINGTON...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STANTON...CLAY CITY...PALMER...LEVEE...VAUGHNS MILL...COBHILL...
BOWEN...PITTS...PATSEY...HARGETT...ROGERS CHAPEL...CRESSY...
SPOUT SPRINGS...KNOWLTON...FITCHBURG...PILOT...HAYSTACK...
WILLOW TREE...FURNACE AND KIMBRELL.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12
AND 33.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL KENTUCKY.

&&

LAT...LON 3785 8367 3783 8365 3766 8383 3779 8408
      3781 8408 3781 8412 3784 8408 3782 8407
      3785 8406 3784 8400 3787 8403 3787 8402
      3790 8399 3792 8399 3793 8397 3801 8401
TIME...MOT...LOC 1833Z 298DEG 24KT 3797 8423

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:04 PM EDTSpecial Weather StatementJKLMorgan26 min
Jun 21, 2:16 PM EDTSpecial Weather StatementJKLBath, Montgomery44 min
Jun 21, 2:34 PM EDTSpecial Weather StatementJKLPowell56 min
Jun 21, 2:49 PM EDTSevere Thunderstorm WarningJKLEstill, Powell56 min
Jun 21, 2:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike46 min
Jun 21, 3:19 PM EDTSpecial Weather StatementJKLMorgan26 min
Jun 21, 3:25 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Lee, Owsley, Powell, Wolfe35 min
Jun 21, 3:56 PM EDTSevere Thunderstorm WarningJKLMartin, Pike34 min
Jun 21, 4:03 PM EDTSpecial Weather StatementJKLBreathitt27 min
Jun 21, 4:10 PM EDTAreal Flood AdvisoryJKLBreathitt, Jackson, Lee, Owsley, Rockcastle3 hr
Jun 21, 4:19 PM EDTSpecial Weather StatementJKLClay, Jackson26 min
Jun 21, 4:28 PM EDTAreal Flood AdvisoryJKLMartin, Pike2 hr
Jun 21, 4:32 PM EDTSpecial Weather StatementJKLBell28 min
Jun 21, 4:41 PM EDTSevere Thunderstorm WarningJKLBell19 min
Jun 21, 4:51 PM EDTSpecial Weather StatementJKLPike24 min
Jun 21, 5:02 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike43 min
Jun 21, 5:08 PM EDTAreal Flood AdvisoryJKLFloyd, Pike3 hr
Jun 21, 5:13 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee2 hr
Jun 21, 5:25 PM EDTSpecial Weather StatementJKLLaurel35 min
Jun 21, 5:59 PM EDTSpecial Weather StatementJKLBell, Knox46 min
Jun 21, 6:37 PM EDTSpecial Weather StatementJKLKnox23 min
Jun 21, 7:29 PM EDTAreal Flood AdvisoryJKLClay2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.